Eye OT 16 Copy

Subconjunctival Hemorrhages: Bleeding seen on the White of the Eye

This information has been prepared as a service to our patients. It is not meant to act as a substitute for individual medical advice for specific patients.

For after-hour emergencies please call (+92)302 829 1799.;

Serious eye injuries could require immediate treatment or surgery to prevent permanent eye damage resulting in vision loss. However, minor surface scratches, on the other hand, may need only simple monitoring after an initial visit to the eye specialist to make sure complications such as eye infections do not occur.

This is a guide to common eye injuries, developed to help you determine the next immediate and appropriate step following an accident, especially if you are in an emergency situation. Remember also that common sense safety precautions such as wearing safety goggles or shatter proof glasses if you indulge in high velocity sports, or activities such as carpentry or mechanical work may be your best approach to preventing eye injuries altogether and maintaining healthy vision for a lifetime.

Subconjunctival Hemorrhages (Eye Bleeding)
This eye injury usually looks worse than it really is. A subconjunctival hemorrhage involves leakage of blood from one or more breaks in a blood vessel that lies between the white of the eye (sclera) and its clear covering (conjunctiva).

Subconjunctival hemorrhages are quite common and can occur from even minor injury to the eye. They may be limited to a small sector of the eye, or they can extend over the entire eye, making the white sclera appear bright red.

A subconjunctival hemorrhage is painless and does not cause temporary or permanent vision loss. No treatment is required. Over the course of several weeks, the blood will clear and the eye will return to a normal appearance. Subconjunctival blood never tracks to the inside of the eye. These types of hemorrhages are not uncommon in individuals who take blood thinners such as Dispirin, Aspirin, Loplat, Xeralto and Ascard.

You should not discontinue the blood thinner until specifically directed to do so by your doctor.